Adaptive nonparametric drift estimation for diffusion processes using Faber–Schauder expansions

Frank van der Meulen, Moritz Schauer, Jan van Waaij*

*Corresponding author for this work

Research output: Contribution to journalArticleScientificpeer-review

2 Citations (Scopus)
19 Downloads (Pure)


We consider the problem of nonparametric estimation of the drift of a continuously observed one-dimensional diffusion with periodic drift. Motivated by computational considerations, van der Meulen et al. (Comput Stat Data Anal 71:615–632, 2014) defined a prior on the drift as a randomly truncated and randomly scaled Faber–Schauder series expansion with Gaussian coefficients. We study the behaviour of the posterior obtained from this prior from a frequentist asymptotic point of view. If the true data generating drift is smooth, it is proved that the posterior is adaptive with posterior contraction rates for the (Formula presented.)-norm that are optimal up to a log factor. Contraction rates in (Formula presented.)-norms with (Formula presented.) are derived as well.

Original languageEnglish
Pages (from-to)1-26
Number of pages26
JournalStatistical Inference for Stochastic Processes
Publication statusE-pub ahead of print - 2017


Dive into the research topics of 'Adaptive nonparametric drift estimation for diffusion processes using Faber–Schauder expansions'. Together they form a unique fingerprint.

Cite this